MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy
Model Number VXAK0107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 07/01/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient death occurred.It was reported that for a watchman procedure to treat atrial fibrillation a versacross connect laac was selected for use.Access was obtained in the left groin with a 12 french (f) for an intracardiac echocardiography (ice) catheter, and access was obtained in the right groin with an 19 french working sheaths for the watchman trusteer sheath.The ice catheter was introduced in the left 12f catheter.The versacross rf wire was placed in the 18f sheath and followed up using flouro.The versacross connect and trusteer sheath went in over versacross wire and tracked to the superior vena cava (svc).Transseptal access was obtained in normal fashion with no issue or delay.The transseptal position was inferior/anterior.Bubbles were noted on transseptal puncture, confirming that rf was successfully delivered.The pigtail of rf wire was noted in the the left atrial appendage (laa) and wire was placed/parked in the laa.There were no wire perforation.The physician then flossed the septum with the watchman access system.The ice catheter then navigated through transseptal puncture site into the left atrium.The ice catheter was placed in the pulmonary artery pa view and a non-boston scientific pigtail catheter placed over rf wire into laa.The wire was then removed.When using versacross connect none of the catheter ever came out of the patient, and irrigation was never stopped or interrupted during the procedure.The c-arm placed in working angle and contrast was administered into the laa.A 31mm watchman flex pro device was chosen for this size and anatomy.The delivery system was prepared in sterile fashion and flushed with positive pressure from pressure bag.Once prepared and all air out of the delivery system, a dry gauze and flashlight used to check the device for air a final time prior to insertion.The delivery system was inserted using a wet-to-wet connection and followed up sheath via flouro.Once the distal marker bands were lined up, left to right connection was made.Flex ball made and guided into position.The device was deployed.A miral gap was noticed on fluro contrast image.The device was recaptured and redeployed.The device was too proximal at this time.At this time, the physician was notified of ecg changes concerning st elevation.The device was recaptured.The physician was the notified the patient was bradycardic and hypotensive.An effusion sweep done at this time using ice with no effusion noted.The physician order for medication to be given.The procedure paused at this time to stabilize the patient.The patient became more unstable, and cpr initiated 40 minutes after the start of the procedure.After several rounds of cpr and advanced cardiac life support (acls), the patient passed away 1hour and 10 minutes into the procedure.No air was seen in the patient.The trusteer sheath and 31mm watchman flex pro device were in the patient vasculature at the time of event.The patient was intubated under general anesthesia.No additional fluids were given for the la pressure.The patient had underlying health conditions of paroxysmal atrial fibrillation with an ablation one 4 years ago, mixed hyperlipidemia, heart failure with an ef 50-55%, ischemic cardiomyopathy with a coronary artery bypass surgery (cabg) in 1999.It was the physician opinion that the device or procedure did not contribute to the patient complications.No device issues were noted.It was further reported, st elevation was noticed in lead i.A pre-procedure ekg was provided for review, wiht 12-lead interpretation as: atrial fibrillation with slow ventricular response with premature ventricular or aberrantly conducted complexes.Right superior axis deviation, love voltage qrs, incomplete right bundle branch block, and nonspecific st abnormality.There is no reported cause of st elevation.It was unable to determine if there was any patient condition which could have lead to a negative intrathoracic pressure.
 
Additional Manufacturer Narrative
Additional information provided, b5 describe event or problem, d3 manufacture name, address, city, state, zip code, country; d4 model number, lot number, catalog number; g1 mfr site facility name, address 1, city, zip code, and country; d4 unique identifier (udi).
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available because device was discarded.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported that a patient death occurred.It was reported that for a watchman procedure to treat atrial fibrillation a versacross connect laac was selected for use.Access was obtained in the left groin with a 12 french (f) for an intracardiac echocardiography (ice) catheter, and access was obtained in the right groin with an 19 french working sheaths for the watchman trusteer sheath.The ice catheter was introduced in the left 12f catheter.The versacross rf wire was placed in the 18f sheath and followed up using flouro.The versacross connect and trusteer sheath went in over versacross wire and tracked to the superior vena cava (svc).Transseptal access was obtained in normal fashion with no issue or delay.The transseptal position was inferior/anterior.Bubbles were noted on transseptal puncture, confirming that rf was successfully delivered.The pigtail of rf wire was noted in the the left atrial appendage (laa) and wire was placed/parked in the laa.There were no wire perforation.The physician then flossed the septum with the watchman access system.The ice catheter then navigated through transseptal puncture site into the left atrium.The ice catheter was placed in the pulmonary artery pa view and a non-boston scientific pigtail catheter placed over rf wire into laa.The wire was then removed.When using versacross connect none of the catheter ever came out of the patient, and irrigation was never stopped or interrupted during the procedure.The c-arm placed in working angle and contrast was administered into the laa.A 31mm watchman flex pro device was chosen for this size and anatomy.The delivery system was prepared in sterile fashion and flushed with positive pressure from pressure bag.Once prepared and all air out of the delivery system, a dry gauze and flashlight used to check the device for air a final time prior to insertion.The delivery system was inserted using a wet-to-wet connection and followed up sheath via flouro.Once the distal marker bands were lined up, left to right connection was made.Flex ball made and guided into position.The device was deployed.A miral gap was noticed on fluro contrast image.The device was recaptured and redeployed.The device was too proximal at this time.At this time, the physician was notified of ecg changes concerning st elevation.The device was recaptured.The physician was the notified the patient was bradycardic and hypotensive.An effusion sweep done at this time using ice with no effusion noted.The physician order for medication to be given.The procedure paused at this time to stabilize the patient.The patient became more unstable, and cpr initiated 40 minutes after the start of the procedure.After several rounds of cpr and advanced cardiac life support (acls), the patient passed away 1hour and 10 minutes into the procedure.No air was seen in the patient.The trusteer sheath and 31mm watchman flex pro device were in the patient vasculature at the time of event.The patient was intubated under general anesthesia.No additional fluids were given for the la pressure.The patient had underlying health conditions of paroxysmal atrial fibrillation with an ablation one 4 years ago, mixed hyperlipidemia, heart failure with an ef 50-55%, ischemic cardiomyopathy with a coronary artery bypass surgery (cabg) in 1999.It was the physician opinion that the device or procedure did not contribute to the patient complications.No device issues were noted.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of st segment elevation, hypotension, bradycardia and death.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review performed for the versacross connect device confirmed that the event of st segment elevation, hypotension, bradycardia and death are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Investigation conclusion: boston scientific has assigned an investigation conclusion code of no problem detected and known inherent risk of device and supporting evidence that came to this conclusion.Boston scientific investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.
 
Event or Problem Description

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50012854
Report Number2124215-2026-39881
Device Sequence Number18786372
Product Code DXF
UDI-Device Identifier00685447019497
UDI-Public(01)00685447019497(17)281118(10)38473285
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0107
Device Catalogue NumberVXAK0107
Device Lot Number0038473285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Supplement Date Received by Manufacturer07/24/2026
08/29/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/14/2026
09/16/2026
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age79 YR
Patient SexMale
Patient Weight140 LB